MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CR NP FEM SZ 3 RT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LEGION CR NP FEM SZ 3 RT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71423213
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka surgery, both porous and non-porous components were prepared for the procedure, then, the customer mistook non-porous component for porous one, and the legion cr np fem size 3 right was implanted without bone cement.There was no surgical delay.No patient injuries or other complications were reported.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, both non-porous and porous components were prepared for the procedure and a non-porous component was inadvertently implanted without cement.It was communicated that the requested clinical documentation/information was not available for inclusion in the medical investigation.Per further correspondence, a revision was performed approximately 10 days later to explant the non-porous component and replace with a porous implant.The root cause of the reported event was the reported user/procedural variance as the customer ¿mistook non-porous component for porous one¿.The patient impact beyond the reported event, subsequent revision and an anticipated post-operative recovery phase could not be determined.No further assessment can be rendered at this time.Should clinically relevant documentation/information and/or product evaluation findings become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible probable cause could include but not limited to procedural variance or user error.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION CR NP FEM SZ 3 RT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11720938
Report Number1020279-2021-03407
Device Sequence Number3091877
Product Code JWH
UDI-Device Identifier00885556029428
UDI-Public00885556029428
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71423213
Device Catalogue Number71423213
Device Lot Number18DM16192
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;